Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 93, NWS Nashville, TN

May 3, 2021Perry County, Tennessee

NWS Nashville, TN issued this river flood advisory at May 3, 2021, 6:10 PM CDT for Perry County, Tennessee. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 6:10 PM CDT (23:10 UTC)
Expired
May 4, 2021, 9:32 AM CDT
In force
15 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 15.18 ft at May 4, 2021, 11:00 PM CDT.

actionminormoderate5101505/0305/0405/05
Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

821 
WGUS84 KOHX 032310
FLSOHX

Flood Advisory
National Weather Service Nashville TN
610 PM CDT Mon May 3 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.


TNC135-041800-
/O.NEW.KOHX.FL.Y.0093.210503T2310Z-000000T0000Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
610 PM CDT Mon May 3 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Buffalo River Near Lobelville.
* From this evening until further notice.
* At 5:30 PM CDT Monday the stage was 12.9 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 15.5 feet early Wednesday morning. It 
  will then fall below flood stage late Wednesday evening.
* Impact...At 14.0 feet, Gilmer Bridge Rd and Russell Creek Rd begin 
  to flood. Leeper Bottom and Qualls Bend Rd become flooded as well. 
  Water approaches portions of Highway 438 south of Lobelville near 
  Beardstown.
* Impact...At 16.0 feet, Flood waters cover Route 438 south of 
  Lobelville near Beardstown and it may be impassable. Extensive 
  agricultural land along the river is flooded as well.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

10
1 follow-up statement
472 
WGUS84 KOHX 041432
FLSOHX

Flood Advisory
National Weather Service Nashville TN
932 AM CDT Tue May 4 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

TNC135-041545-
/O.CAN.KOHX.FL.Y.0093.000000T0000Z-210504T1432Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 AM CDT Tue May 4 2021

...The Flood Advisory for the Buffalo River Near Lobelville has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Buffalo River Near Lobelville.
* At 8:30 AM CDT Tuesday the stage was 13.6 feet and rising.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  this morning and continue rising to 16.5 feet just after midnight 
  tonight. Additional rises are possible thereafter.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

07

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at May 3, 2:31 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, May 3, 2:31 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
231 PM CDT Mon May 3 2021

.DISCUSSION...

Complex system in place, with mid-state getting several rounds of
showers/storms through Tue evening. Widespread development this
morning was largely associated a passing warm front and an upper
wave. This warm front now well up in the OH valley and the upper
wave has pushed off to the east, thus we are seeing a brief lull.

Low-level jet dynamics have dropped off a bit but now being in
the warm sector, we will see our instability climb with breaks in
the clouds and dewpoints in the low/mid 60s. Later this afternoon
CAPE values expected to be 2000+ and shear will be pretty good as
well. And these type parameters will remain well into Tues
before finally dropping off a good bit late in the day.

Tight SFC low and decent upper trough currently over the plains
will make its way slowly east, finally dragging a cold front
across the area Tues night. In the meantime, threat of severe
storms will continue, especially into Tues afternoon. Our next
rounds of showers/storms may occur as early as this evening.
Activity will increase late this afternoon to our northwest, and
those storms may ride down into the mid-state after sunset and
move across though the late evening. The next bigger round of
showers/storms is likely to start toward dawn around the TN river,
then move east throughout the morning. SFC low at this point
already working into the MS river valley. With our severe
parameters remaining quite elevated, both of these rounds likely
to see at minimum isolated strong/severe storms, with damaging
wind/hail main threats. Even following these, Tues afternoon we
may see yet another episode of storms as the cold front get set to
push through. However late in the day severe parameters not quite
as favorable. LLJet structure is weaker and instability less, but
isolated severe still seeming in the picture, maybe into the
early evening.

Finally late Tues night, the frontal boundary and upper wave
pass and we will get a break from these waves of rain and storms
into next weekend when the next decent system is set to affect us.
We will even see a brief cool down into mid-week.

&&

.AVIATION...
18Z TAF DISCUSSION.

MVFR to VFR is being restored across the terminals for this
afternoon. RA is ending with only an isolated TS possible thru
00z. Developing TS are possible after 02z-03z and may continue
intermittently thru the TAF period. MVFR to IFR can be expected as
storms pass near the sites. Otherwise, WSW winds will again become
SSW this evening. CKV/BNA/MQY may continue gusting to 15-20 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      67  80  55  69  47 /  70  80  90   0   0
Clarksville    65  78  51  66  45 /  70  90  70   0   0
Crossville     62  76  54  65  45 /  50  80  90  20   0
Columbia       65  80  53  69  47 /  70  80  80   0   0
Lawrenceburg   66  79  55  68  47 /  70  80  80  10   0
Waverly        64  79  51  68  47 /  70  90  70   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........Schaper
Hazardous weather outlook, May 3, 5:00 AM CDT, 13 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Mon May 3 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-041000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Mon May 3 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Some severe storms are possible early this morning and again tonight
across Middle Tennessee, mainly after midnight. Main threats are
damaging winds and large hail. An isolated tornado cannot be ruled
out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Another round of showers and thunderstorms is expected on Tuesday in
the late morning and afternoon hours. Some severe storms are
possible with damaging winds and large hail the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

08

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:25 AM CDTSpecial Weather StatementOHXLewis35 min
May 3, 4:41 AM CDTSpecial Weather StatementOHXWilliamson34 min
May 3, 4:57 AM CDTTornado WarningOHXMaury23 min
May 3, 5:12 AM CDTSpecial Weather StatementOHXWilson33 min
May 3, 5:18 AM CDTTornado WarningOHXMarshall, Maury16 min
May 3, 5:52 AM CDTAreal Flood AdvisoryOHXLawrence, Lewis, Maury, Wayne2 hr
May 3, 6:27 AM CDTTornado WarningOHXCannon, Rutherford9 min
May 3, 6:31 AM CDTSpecial Weather StatementOHXMaury29 min
May 3, 7:50 AM CDTFlash Flood WarningOHXHickman, Humphreys, Lewis, Maury, Perry, Williamson3 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.